TALK TO YOUR DOCTOR

Discuss with your doctor the medication used in your pump and any other medications you are taking. Medications have risks. Be sure you understand the risks and side effects associated with the medications prescribed to you. 

Receiving too much medication — through your pump or in combination with oral medications or patches — can cause an overdose. Too little medication can lead to symptoms of withdrawal. It's important for you to know when this might happen and what to look for.

SYMPTOMS OF OVERDOSE

For example, symptoms of morphine overdose include:1

  • Lightheadedness and dizziness, progressing to extreme drowsiness and sleepiness
  • Excitability, anxiety
  • Very slow and shallow breathing (less than 8 to 10 breaths per minute)
  • Unconsciousness or inability to awaken

In severe cases, overdose can lead to serious breathing problems or possibly death. Advise your friends and family to call 911 immediately for emergency help if you exhibit any of these symptoms.


INTERACTIONS WITH OTHER MEDICINES

Make sure your doctor and pharmacist know all the medicines you are taking, including prescription and nonprescription medicines, vitamins, herbal supplements, and supplemental opioids (including pills and patches) in addition to the medication that you receive through the pump. Take other medications only as directed by your doctor.


Optimize Your Therapy

Learn more about optimizing your therapy to get the best results.


CONTACT US

Your physician is your first point of contact. If you need technical support, you may contact
Medtronic Patient Services at
1-800-510-6735.

FIND A PHYSICIAN

Find a pain management specialist who can answer your questions about targeted drug delivery.

JOIN THE

LIVING WELL PROGRAM

Receive the information and resources you need to live successfully with targeted drug delivery.

SIGN UP FOR LIVING WELL

1

Infumorph™ (Preservative-free morphine sulfate sterile solution) manufacturer’s package insert (West-Ward Pharmaceuticals).


Information on this site should not be used as a substitute for talking with your doctor. Always talk with your doctor about diagnosis and treatment information.